Tokyo Journal of Mathematics

On a Generalization of the Mukai Conjecture for Fano Fourfolds

Kento FUJITA

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $X$ be a complex $n$-dimensional Fano manifold. Let $s(X)$ be the sum of $l(R)-1$ for all the extremal rays $R$ of $X$, the edges of the cone $\operatorname{NE}(X)$ of curves of $X$, where $l(R)$ denotes the minimum of $(-K_X \cdot C)$ for all rational curves $C$ whose classes $[C]$ belong to $R$. We show that $s(X)\leq n$ if $n\leq 4$. And for $n\leq 4$, we completely classify the case the equality holds. This is a refinement of the Mukai conjecture on Fano fourfolds.

Article information

Source
Tokyo J. Math., Volume 37, Number 2 (2014), 319-333.

Dates
First available in Project Euclid: 28 January 2015

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1422452796

Digital Object Identifier
doi:10.3836/tjm/1422452796

Mathematical Reviews number (MathSciNet)
MR3304684

Zentralblatt MATH identifier
1305.62035

Subjects
Primary: 14J45: Fano varieties
Secondary: 14E30: Minimal model program (Mori theory, extremal rays) 14J35: $4$-folds

Citation

FUJITA, Kento. On a Generalization of the Mukai Conjecture for Fano Fourfolds. Tokyo J. Math. 37 (2014), no. 2, 319--333. doi:10.3836/tjm/1422452796. https://projecteuclid.org/euclid.tjm/1422452796


Export citation

References

  • M. Andreatta, E. Chierici and G. Occhetta, Generalized Mukai conjecture for special Fano varieties, Cent. Eur. J. Math. 2 (2004), no. 2, 272–293.
  • M. Andreatta and G. Occhetta, Special rays in the Mori cone of a projective variety, Nagoya Math. J. 168 (2002), 127–137.
  • C. Araujo, Rational curves of minimal degree and characterizations of projective spaces, Math. Ann. 335 (2006), no. 4, 937–951.
  • L. Bonavero, C. Casagrande, O. Debarre and S. Druel, Surune conjecture de Mukai, Comment. Math. Helv. 78 (2003), no. 3, 616–626.
  • L. Bonavero, F. Campana and J. A. Wiśniewski, Variétés projectives complexes dont l'éclatée en un point est de Fano, C. R. Math. Acad. Sci. Paris 334 (2002), no. 6, 463–468.
  • C. Casagrande, The number of vertices of a Fano polytope, Ann. Inst. Fourier (Grenoble) 56 (2006), no. 1, 121–130.
  • C. Casagrande, Quasi-elementary contractions of Fano manifolds, Compos. Math. 144 (2008), no. 6, 1429–1460.
  • C. Casagrande, On Fano manifolds with a birational contraction sending a divisor to a curve, Michigan Math. J. 58 (2009), no. 3, 783–805.
  • K. Cho, Y. Miyaoka and N. I. Shepherd-Barron, Characterizations of projective spaces and applications to complex symplectic manifolds, Higher dimensional birational geometry (Kyoto, 1997), 1–88, Adv. Stud. Pure Math. 35, Math. Soc. Japan, Tokyo, 2002.
  • R. Hartshorne, Algebraic geometry, Graduate Texts in Mathematics, No. 52. Springer-Verlag, New York-Heigelberg, 1977.
  • S. Kebekus, Families of singular rational curves, J. Algebraic Geom. 11 (2002), no. 2, 245–256.
  • J. Kollár and S. Mori, Birational geometry of algebraic varieties, Cambridge Tracts in Math, vol. 134, Cambridge University Press, Cambridge, 1998.
  • J. Kollár, Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 32, Springer-Verlag, 1996.
  • S. Mori and S. Mukai, Classification of Fano $3$-folds with $B_2\geq 2$, Manuscripta Math. 36 (1981), no. 2, 147–162. Erratum: 110 (2003), no. 3, 407.
  • S. Mori, Threefolds whose canonical bundles are not numerically effective, Ann. of Math. (2) 116 (1982), no. 1, 133–176.
  • S. Mukai, Problems on characterization of the complex projective space, Birational Geometry of Algebraic Varieties, Open Problems, Proceedings of the 23rd Symposium of the Taniguchi Foundation at Katata, Japan, 1988, pp. 57–60.
  • C. Novelli and G. Occhetta, Rational curves and bounds on the Picard number of Fano manifolds, Geom. Dedicata 147 (2010), 207–217.
  • G. Occhetta, A characterization of products of projective spaces, Canad. Math. Bull. 49 (2006), no. 2, 270–280.
  • T. Tsukioka, Fano manifolds obtained by blowing up along curves with maximal Picard number, Manuscripta Math. 132 (2010), no. 1–2, 247–255.
  • T. Tsukioka, A remark on Fano $4$-folds having $(3,1)$-type extremal contractions, Math. Ann. 348 (2010), no. 3, 737–747.
  • T. Tsukioka, Pseudo-index and the length of extremal rays of Fano manifolds (in Japanese), WebProceedings of Mini-Conference on Algebraic Geometry in Saitama University, March 1–2, 2010. See http://www.rimath.saitama-u.ac.jp/lab.jp/fsakai/proc2010e.html/
  • T. Tsukioka, On the minimal length of extremal rays for Fano four-folds, Math. Z. 271 (2012), no. 1–2, 555–564.
  • J. A. Wiśniewski, On a conjecture of Mukai, Manuscripta Math. 68 (1990), no. 2, 135–141.
  • J. A. Wiśniewski, On contractions of extremal rays of Fano manifolds, J. Reine Angew. Math. 417 (1991), 141–157.